MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX40 INSTRUMENT; SYSTEM, BLOOD CULTURING

BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX40 INSTRUMENT; SYSTEM, BLOOD CULTURING
Model Number 442296
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use with the bd bactec¿ fx40 instrument, false positive results were obtained.There was no report of confirmatory testing.No patient impact was reported.The following information was provided by the initial reporter: two cases of false positive result.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6 investigation summary: a failure was reported on a bd bactec fx40 (p/n 442296, s/n (b)(6) ).A field service engineer (fse) was dispatched.The fse performed the recommended inspection of the instrument, no problems were found with the instrument.The root cause was unable to be determined.This is an unconfirmed failure of a bd product.Samples were not received by quality for investigation and thus, returned material investigation could not occur.If samples are received at a later date, the complaint may be reopened.This complaint is not an early life failure (elf) of the device.Since the installation of this instrument, there have been service events, including pms (preventative maintenance) which have altered the instrument from its original state.Therefore, review of the device history record (dhr) from manufacturing is not applicable.Service history review for this instrument was completed and revealed no previous complaints related to results issues.Complaints for results issues are within statistical control for the month of april 2022.The upper control limit was not breached.Quality will continue to monitor the results issues complaints for bactec fx40 products.No new risks or hazards, or changes to existing risks/hazards, were identified as a result of this complaint.Per baltrmbactecinstraph rev 15 the potential risk of the reported failure mode is user inconvenience , which is an s1; reference row id 1.6a.H3 other text : see h.10.

Brand Name
BD BACTEC¿ FX40 INSTRUMENT
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14526390
Report Number1119779-2022-00777
Device Sequence Number5836404
Product Code MDB
UDI-Device Identifier00382904422967
UDI-Public00382904422967
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number442296
Device Catalogue Number442296
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer10/03/2022
Initial Report FDA Received Date05/27/2022
Supplement Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown